Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 341, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 18, 2009, 5:53 PM EDT for Johnson County, Washington County, Georgia. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2009, 5:53 PM EDT (21:53 UTC)
- Expired
- Jun 18, 2009, 6:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Johnson County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 69 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 6:20 PM EDT | TSTM WND DMG | 5 E Sandersville, GA | SEVERAL POWER LINES DOWN AND A ROOF BLOWN OFF A BARN. |
| Jun 18, 6:28 PM EDT | TSTM WND GST 58 | Tennille, GA | REPORTED BY UNIVERSITY OF GEORGIA MESONET SITE. |
| Jun 18, 6:50 PM EDT | TSTM WND DMG | 5 S Wrightsville, GA | SEVERAL TREES AND A COUPLE POWER LINES DOWN IN THE ROAD ON HWY 15. |
| Jun 18, 6:50 PM EDT | TSTM WND DMG | Wrightsville, GA | ONE TREE DOWN NEAR WRIGHTSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2883 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 182153
SVRFFC
GAC167-303-182245-
/O.NEW.KFFC.SV.W.0341.090618T2153Z-090618T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSON COUNTY IN EAST CENTRAL GEORGIA
EASTERN WASHINGTON COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 645 PM EDT
* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST
OF DAVISBORO...AND MOVING SOUTH AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SANDERSVILLE...TENNILLE...RIDDLEVILLE...HARRISON AND WRIGHTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.
&&
LAT...LON 3259 8261 3267 8279 3268 8279 3272 8290
3309 8285 3311 8266 3304 8260 3301 8255
3296 8254 3292 8252 3282 8252 3280 8249
3275 8248
TIME...MOT...LOC 2153Z 348DEG 15KT 3301 8271
$$2 follow-up statements
000
WWUS52 KFFC 182222
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 PM EDT THU JUN 18 2009
GAC167-303-182245-
/O.CON.KFFC.SV.W.0341.000000T0000Z-090618T2245Z/
JOHNSON GA-WASHINGTON GA-
622 PM EDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR EASTERN WASHINGTON AND JOHNSON COUNTIES...
AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
HARRISON...AND MOVING SOUTH AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PRINGLE...DONOVAN...NEW HOME AND WRIGHTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR SOUTHERN GEORGIA.
&&
LAT...LON 3259 8261 3267 8279 3268 8279 3272 8290
3309 8285 3311 8266 3304 8260 3301 8255
3296 8254 3292 8252 3282 8252 3280 8249
3275 8248
TIME...MOT...LOC 2222Z 354DEG 18KT 3283 8268
$$000
WWUS52 KFFC 182240
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT THU JUN 18 2009
GAC167-303-182248-
/O.EXP.KFFC.SV.W.0341.000000T0000Z-090618T2245Z/
JOHNSON GA-WASHINGTON GA-
640 PM EDT THU JUN 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON AND JOHNSON
COUNTIES WILL BE ALLOWED TO EXPIRE AT 645 PM EDT...
AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS LOCATED ACROSS SOUTHERN WASHINGTON
COUNTY AND MOVING INTO NORTH JOHNSON COUNTY.
THESE STORMS REMAIN STRONG AND SMALL HAIL...WIND GUST TO 45 MPH...
FREQUENT LIGHTNING AND VERY HEAVY RAIN ARE STILL LIKELY WITH THESE
STORMS AS THEY PUSH SOUTHWARD AT 20 MPH. PERSONS IN THE PATH OF
THESE STORMS SHOULD CONTINUE TO STAY INDOORS UNTIL THE STORMS HAVE
PASSED.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR SOUTHERN GEORGIA.
LAT...LON 3259 8261 3267 8279 3268 8279 3272 8290
3309 8285 3311 8266 3304 8260 3301 8255
3296 8254 3292 8252 3282 8252 3280 8249
3275 8248
TIME...MOT...LOC 2238Z 354DEG 18KT 3275 8267
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:13 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 18, 4:13 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 413 PM EDT THU JUN 18 2009 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... TWO CHALLENGES WITH THIS FORECAST...THE FIRST BEING THE SEVERE POTENTIAL AND THE SECOND BEING THE HOT TEMPERATURES AND HIGH HEAT INDICES. THE STRONGEST STORMS WERE OVER THE MOUNTAINS OF WRN NC/ERN TN AS OF 4 PM...AND WERE JUST STARTING TO MOVE INTO NORTH GA AND THE CAROLINAS. STORMS GENERALLY DROPPING SOUTHEAST AROUND THE PERIPHERY OF A SUBTROPICAL RIDGE CURRENTLY CENTERED OVER LA/MS. CURRENT TRAJECTORY OF STRONGEST STORMS SEEMS TO BE POINTING TOWARD THE SOUTHEAST TO SC...THOUGH ADDITIONAL DEEP CONVECTION IS LIKELY TO FORM FURTHER WEST...ESPECIALLY OVER NORTHEAST GA WHERE MESOANALYSES SHOW MIXED LAYER CAPE IS QUITE STRONG...AROUND 3000-4000 J/KG. ENVIRONMENTAL SHEAR IS RATHER WEAK...HOWEVER 18Z SPECIAL FFC SOUNDING AND AVAILABLE GUIDANCE SUGGESTS DAMAGING WIND AND LARGE HAIL THREAT. THE SUBTROPICAL HIGH TO OUR WEST TODAY WILL MOVE CLOSER TO GA FRIDAY AND SATURDAY. DEWPOINTS IN THE LOWER 70S AND AFTERNOON HIGH TEMPERATURES NEAR 100 DEGREES IN MANY AREAS WILL BRING HEAT INDICES CLOSE TO ADVISORY CRITERIA...THOUGH CONFIDENCE IS NOT QUITE HIGH ENOUGH FOR ISSUANCE. REGARDLESS OF REACHING SPECIFIC VALUES...THIS IS THE FIRST SIGNIFICANT HEAT EVENT OF THE YEAR...AND PEOPLE SHOULD TAKE PRECAUTIONS TO AVOID OVERHEATING...ESPECIALLY IF THEY HAVE TO SPEND CONSIDERABLE TIME OUTDOORS OR OUTSIDE OF AIR CONDITIONED ENVIRONMENTS. THE PROXIMITY OF THE SUBTROPICAL HIGH AND ASSOCIATED SUBSIDENCE WILL LIMIT PRECIPITATION KEEP SKIES MORE CLEAR FRIDAY/SATURDAY. MODELS MAXIMIZE H8 TEMPERATURES AROUND 25-26 DEG C ON SATURDAY AFTERNOON. .LONG TERM /SUNDAY THROUGH THURSDAY/... A DEEP LAYER RIDGE TO OUR WEST WILL KEEP TEMPERATURES WARM THROUGH THE PERIOD...HOWEVER SOME RELIEF TO THE MORE ANOMALOUSLY WARM TEMPERATURES WILL ARRIVE ON MONDAY AS AN EASTERN TROUGH/UPPER LOW ROTATES INTO THE MID ATLANTIC STATES AND SENDS SLIGHTLY LESS WARM AIR INTO GA. RAIN CHANCES LOOK RELATIVELY LOW THROUGH THE PERIOD...WITH JUST A FEW AFTERNOON/EVENING TSRA POSSIBLE EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 100 73 101 72 / 20 5 5 5 10 ATLANTA 76 97 77 97 75 / 20 5 5 5 10 BLAIRSVILLE 70 93 69 91 66 / 20 10 10 20 10 CARTERSVILLE 70 98 69 98 67 / 10 10 10 10 10 COLUMBUS 76 100 75 100 77 / 20 5 5 5 10 GAINESVILLE 73 98 74 97 72 / 20 10 10 10 10 MACON 71 101 74 102 74 / 20 5 5 5 10 ROME 72 100 71 99 70 / 10 5 10 10 10 PEACHTREE CITY 69 98 68 98 70 / 20 5 5 5 10 VIDALIA 72 100 74 101 75 / 20 5 5 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 6 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...DADE...DAWSON... DEKALB...DOUGLAS...FANNIN...FLOYD...FORSYTH...GILMER...GORDON... GWINNETT...HALL...HARALSON...HENRY...JACKSON...LUMPKIN... MADISON...MURRAY...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PICKENS...POLK...ROCKDALE...SOUTH FULTON...TOWNS... UNION...WALKER...WALTON...WHITE...WHITFIELD. && RRH
Hazardous weather outlook, Jun 18, 1:00 PM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 100 PM EDT THU JUN 18 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 100 PM EDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED...SOME SEVERE...ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A LARGE COMPLEX OF THUNDERSTORMS THAT MOVED ACROSS THE OHIO VALLEY LATE THIS MORNING WILL MOVE SOUTH SOUTHEAST ACROSS TENNESSEE INTO GEORGIA LATER THIS AFTERNOON. A STRONG RIDGE OF HIGH PRESSURE OVER LOUISIANA WILL EXPAND EAST TOWARD ALABAMA AND GEORGIA THROUGH FRIDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS TODAY WILL BE STRONG DAMAGING WINDS AND FREQUENT LIGHTNING. BETWEEN 3 PM AND 6 PM...THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS IS NORTH OF A LINE FROM FRANKLIN TO MCDONOUGH TO WASHINGTON. AFTER 6 PM...THE SEVERE THREAT WILL SHIFT SOUTH OF THIS LINE THROUGH MIDNIGHT. .DISCUSSION... A STRONG UPPER RIDGE OVER LOUISIANA WILL EXPAND EAST THROUGH FRIDAY. HOWEVER...THE SURFACE AIR MASS WILL REMAIN MOIST AND VERY UNSTABLE WITH CAPES ABOVE 3000 AS TEMPERATURES RISE WELL INTO THE 90S ACROSS MOST OF THE AREA BY EARLY AFTERNOON. WITH GEORGIA REMAINING ON THE PERIPHERY OF THE UPPER RIDGE...AN ORGANIZED COMPLEX OF SEVERE THUNDERSTORMS THAT DEVELOPED IN THE OHIO VALLEY THIS MORNING WILL MOVE SOUTH SOUTHEAST INTO NORTH GEORGIA THIS AFTERNOON. GIVEN THE STRENGTH OF THIS COMPLEX AND THE VERY UNSTABLE ATMOSPHERE... STRONG DAMAGING WINDS AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THE THUNDERSTORMS WILL CONTINUE TO MOVE SOUTH ACROSS THE STATE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED ON FRIDAY AT THIS TIME. ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE NORTHEAST GEORGIA MOUNTAINS SATURDAY AFTERNOON...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED SATURDAY. ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING...THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 18, 5:01 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 501 PM EDT THU JUN 18 2009 GAZ048-059-182130- 501 PM EDT THU JUN 18 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN JASPER AND NEWTON COUNTIES UNTIL 530 PM EDT... AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER STEWART...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS JASPER AND NEWTON COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROCKY PLAINS...STARRSVILLE...STEWART... NORTH ALCOVY...TURTLE COVE...EUDORA AND CALVIN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND REDUCE VISIBILITIES. 31/16
Special weather statement, Jun 18, 5:03 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 503 PM EDT THU JUN 18 2009 GAZ023-025-035-182145- 503 PM EDT THU JUN 18 2009 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND 40 MPH WINDS IN BARROW...JACKSON AND HALL COUNTIES UNTIL 545 PM EDT... AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHESTNUT MOUNTAIN...AND MOVING SOUTHEAST AT 30 MPH. WIND GUSTS OF 40 MPH...PEA SIZE HAIL AND FREQUENT LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS PARTS OF BARROW...JACKSON AND HALL COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CANDLER...CHESTNUT MOUNTAIN...ATLANTA-LANIER SPEEDWAY... CHATEAU ELAN...TALMO...THOMPSONS MILL...PENDERGRASS... HOSCHTON... BRASELTON...COUNTY LINE...JEFFERSON...WINDER...FORT YARGO STATE PARK...ARCADE AND RUSSELL.
Special weather statement, Jun 18, 5:07 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 507 PM EDT THU JUN 18 2009 GAZ045-046-055-057-182130- 507 PM EDT THU JUN 18 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN HENRY...CLAYTON...ROCKDALE AND DEKALB COUNTIES UNTIL 530 PM EDT... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ELLENWOOD...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS HENRY...CLAYTON...ROCKDALE AND DEKALB COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CEDAR GROVE... SNAPFINGER...BELMONT...FORT GILLEM...ELLENWOOD...LAKE CITY... MORROW...FOREST PARK...CONLEY...PANOLA MOUNTAIN STATE PARK...ARABIA MOUNTAIN...REX...KLONDIKE...HIDDEN VALLEY PARK AND RICHARDSON PARK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND REDUCE VISIBILTIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 31/16
Special weather statement, Jun 18, 5:23 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 523 PM EDT THU JUN 18 2009 GAZ071-082-182215- 523 PM EDT THU JUN 18 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN BIBB AND MONROE COUNTIES UNTIL 615 PM EDT... AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BOLINGBROKE...MOVING SOUTH AT 20 MPH. WIND GUSTS OF 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS BIBB AND MONROE COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE PLANT SCHERER...BOLINGBROKE...ARKWRIGHT...WESLEYAN...LAKE TOBESOFKEE... LIZELLA AND PAYNE CITY.
Special weather statement, Jun 18, 5:34 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 534 PM EDT THU JUN 18 2009 GAZ027-038-182215- 534 PM EDT THU JUN 18 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN OGLETHORPE AND MADISON COUNTIES UNTIL 615 PM EDT... AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CARLTON...AND MOVING SOUTH AT 30 MPH. WIND GUSTS OF 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS OGLETHORPE AND MADISON COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE PAOLI... COMER... WATSON MILL BRIDGE STATE PARK...CARLTON...POINT PETER... VESTA...SANDY CROSS AND LEXINGTON.
Special weather statement, Jun 18, 5:48 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 548 PM EDT THU JUN 18 2009 GAZ074-085-182230- 548 PM EDT THU JUN 18 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN JOHNSON AND WASHINGTON COUNTIES UNTIL 630 PM EDT... AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DOWNS...MOVING SOUTH AT 35 MPH. WIND GUSTS OF 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS JOHNSON AND WASHINGTON COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE DOWNS... SANDERSVILLE...TENNILLE...DAVISBORO...RIDDLEVILLE...HARRISON. ..DONOVAN...PRINGLE...NEW HOME AND WRIGHTSVILLE.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:12 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Towns, Union | 78 min |
| Jun 17, 10:45 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union, White | 60 min |
| Jun 17, 11:54 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Union | 51 min |
| Jun 18, 12:07 AM EDT | Severe Thunderstorm Warning | FFC | Clarke, Greene, Madison, Oconee, Oglethorpe, Taliaferro and 2 more | 53 min |
| Jun 18, 12:34 AM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Clarke, Dawson, Forsyth, Gwinnett and 6 more | 56 min |
| Jun 18, 12:44 AM EDT | Severe Thunderstorm Warning | FFC | Glascock, Greene, Hancock, Morgan, Oconee, Oglethorpe and 4 more | 76 min |
| Jun 18, 1:02 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dawson, Fannin, Gilmer, Gordon, Lumpkin and 4 more | 58 min |
| Jun 18, 1:08 AM EDT | Severe Thunderstorm Warning | FFC | Clarke, Greene, Jackson, Madison, Oconee, Oglethorpe and 2 more | 67 min |
| Jun 18, 1:13 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Glascock, Hancock, Jefferson, Putnam, Warren and 1 more | 77 min |
| Jun 18, 1:22 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Dawson, Forsyth, Fulton, Gwinnett, Hall and 5 more | 98 min |
| Jun 18, 2:31 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Johnson, Washington, Wilkinson | 44 min |
| Jun 18, 3:03 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Twiggs | 57 min |
| Jun 18, 5:37 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Monroe | 38 min |
| Jun 18, 6:44 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens | 46 min |
| Jun 18, 7:05 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Pulaski | 40 min |
| Jun 18, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Treutlen | 34 min |
| Jun 18, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 27 min |
| Jun 18, 7:37 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Treutlen, Wheeler | 38 min |
| Jun 18, 7:41 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 64 min |
| Jun 18, 7:41 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Wilcox | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.